Pennsylvania, 2011

Hail and Damaging Wind in Pennsylvania, July 26, 2011

July 26, 2011 · NWS PHI · 2 events in 1 county or zone

A secondary cold front triggered strong to severe thunderstorms across the Poconos and in particular Monroe County during the late afternoon and early evening of the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A secondary cold front triggered strong to severe thunderstorms across the Poconos and in particular Monroe County during the late afternoon and early evening of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 26, 3:04 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 26, 3:04 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT TUE JUL 26 2011

.SYNOPSIS...
A SECONDARY COLD FRONT MOVING TOWARD THE REGION FROM THE NORTHWEST
WILL PASS OVER THE AREA TONIGHT. THE FRONT IS EXPECTED TO STALL
TO THE SOUTH AND THEN MOVE BACK NORTH ON THURSDAY AS A WARM FRONT.
ANOTHER HOT HIGH PRESSURE SYSTEM IS FORECAST TO BUILD INTO THE
AREA IN ITS WAKE. A COLD FRONT IS EXPECTED TO SLOWLY MOVE THROUGH
THE REGION FROM NEW YORK STATE ON SATURDAY AND SATURDAY NIGHT AND
BE REPLACED BY A WEAK HIGH PRESSURE SYSTEM FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE NAM IS THE MOST ROBUST WITH THE MID LEVEL IMPULSE, SECONDARY
COLD FRONT, H8 THETA E ADVECTION AND INSTABILITY OF THE MAJOR
MODELS LATE THIS AFTERNOON INTO THIS EVENING. WE DID NOT DISMISS
IT ENTIRELY INSOFAR AS ISOLATED CONVECTION WAS AS FAR SOUTH AS
ABOUT A MPO TO SEG LINE THIS MID AFTERNOON, BUT WE UNDERCUT THE
ASSOCIATED MET POPS. BECAUSE OF DRYNESS ALOFT AND NEAR THE
SURFACE, WE MAINTAIN THE MENTION OF THE POSSIBILITY OF GUSTY WINDS IN
ANY CONVECTION INTO THE EARLY EVENING. WE SHOULD CLEAR OUT ANY
CLOUDS LATER TONIGHT.

TONIGHT WILL END UP BEING ABOUT AS MUCH AN ADVECTIVE (ADMITTEDLY
WEAK) AS A RADIATING NIGHT INITIALLY, ALTHOUGH THE MORE SHELTERED
AREAS HAVE A DECENT SHOT AT SOME RADIATING TO THE LEVEL THAT IS
POSSIBLE IN LATE JULY. CONTINUITY BASICALLY SUPPORTS THIS AND IS
IN AGREEMENT WITH THE LATEST STAT GUIDANCE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
DRY HIGH PRESSURE IS IN STORE FOR WEDNESDAY, THEN A WEAK IMPULSE
THAT RIDES ALONG THE EASTERN SIDE OF THE BUILDING MID LEVEL RIDGE
ON WEDNESDAY NIGHT LOOKS LIKE IT WILL BRING SOME MID AND HIGH
LEVEL CLOUDS INTO AT LEAST THE NORTHERN PART OF THE AREA. A
SOMEWHAT STRONGER IMPULSE APPROACHES ON FRIDAY AND COINCIDES WITH
A WARM FRONT THAT IS EXPECTED TO BE MOVING NORTH ACROSS THE AREA.
WE CARRY SOME SLIGHT CHANCE POPS NORTH ON THURSDAY AND THEN GO
WITH HIGHER CHANCE POPS NORTH TO MAINLY SLIGHT CHANCE POPS SOUTH
ON THURSDAY NIGHT. AS THE MIDNIGHT SHIFT FORECASTER NOTED, THERE ISN'T
MUCH INSTABILITY ASSOCIATED WITH THIS ON THURSDAY AND ONLY SOME
MAINLY ELEVATED INSTABILITY ON THURSDAY NIGHT. WE THEREFORE MAY BE
BACKING OFF THE MENTION OF THUNDER WITH TIME, BUT FOR REASONS
STATED EARLIER WE WON'T DROP IT YET. ON FRIDAY A LEE SIDE SURFACE
TROUGH IS EXPECTED TO ESTABLISH ITSELF AND THERE MAY BE SOME
ENERGY MOVING OVER THE TOP OF THE RIDGE. WE'VE GOT CHANCE POPS
FOR TSTMS NEAR AND NORTHWEST OF THE I-95 CORRIDOR. FRIDAY IS
ANOTHER DAY WITH GOOD INSTABILITY AND MOISTURE AND SOME SHEAR
BEGINNING TO SHOW UP IN THE MODELS, BUT WE WON'T YET START PLAYING
IT UP.

FORECAST TEMPERATURES ON WEDNESDAY ARE AT OR A BIT ABOVE THE
HIGHER STAT GUIDANCE. GIVEN THE H925 FLOW, A SEA BREEZE SHOULD
HAVE TROUBLE MAKING MUCH PROGRESS INLAND. ON WEDNESDAY NIGHT, SOME
MID AND HIGH LEVEL CLOUDINESS MAY BE THE FLY IN THE RADIATING
OINTMENT, BUT WE ONLY NUDGED MINIMUM TEMPERATURES A BIT UP FROM
CONTINUITY SINCE WE NOTICED THAT MOISTURE MAINLY IS PROGGED OVER
OUR AREA FROM ABOUT H5 UPWARD. THE 00Z ECMWF AND OUR EXPERIENCE
OVER THIS SUMMER MADE US AGAIN GO AT OR ABOVE THE HIGHER STAT
GUIDANCE ON THE THURSDAY MAXES, WHICH AGAIN MAINTAINS CONTINUITY.
ON THURSDAY NIGHT, WE NOTICED THAT THE MODELS ARE FORECASTING THE
MID LEVEL IMPULSE TO SUPPRESS THE BUILDING RIDGE TO SOME DEGREE
AND SLOW THE ADVANCEMENT OF THE SURFACE WARM FRONT SOME. STAT
GUIDANCE HAS COME IN UP TO A FULL CATEGORY BELOW CONTINUITY ON
MINIMUM TEMPERATURES, BUT FOR NOW WE ONLY MOVED SLIGHTLY TOWARD
THE FORMER AND AWAY FROM THE LATTER. WE ALSO ONLY CAME DOWN A
LITTLE TOWARD STAT GUIDANCE ON FRIDAY, WHICH WE ARE STILL
FORECASTING TO BE HOT AND HUMID.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A MID AND UPPER LEVEL HIGH IS FORECAST TO BE LOCATED OVER THE
SOUTHEASTERN STATES ON FRIDAY NIGHT WITH A ZONAL FLOW ACROSS THE
NORTHERN STATES. FOR THE WEEKEND, THE HIGH IS EXPECTED TO RETROGRADE
BACK TO THE SOUTH CENTRAL STATES WITH A RIDGE BUILDING UP TOWARD
SASKATCHEWAN AND MANITOBA. MEANWHILE, A MID LEVEL TROUGH IS FORECAST
TO DROP OVER THE NORTHEASTERN STATES. FOR MONDAY AND TUESDAY, THE
MID LEVEL TROUGH IS ANTICIPATED TO DRIFT TO OUR EAST AS THE MID AND
UPPER LEVEL HIGH REMAINS OVER THE SOUTH CENTRAL STATES. ANOTHER MID
LEVEL TROUGH IS EXPECTED TO MOVE FROM THE NORTHERN ROCKIES TO THE
NORTH CENTRAL STATES EARLY IN THE NEW WEEK, FLATTENING THE RIDGE A
BIT.

AT THE SURFACE, A FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO
ARRIVE IN OUR REGION ON FRIDAY NIGHT. IT SHOULD WORK ITS WAY SLOWLY
THROUGH SOUTHEASTERN PENNSYLVANIA, CENTRAL AND SOUTHERN NEW JERSEY,
DELAWARE AND NORTHEASTERN MARYLAND FROM SATURDAY INTO SATURDAY NIGHT
AS A WEAK AREA OF LOW PRESSURE FROM THE WEST RIDES ALONG IT. THE
FRONT SHOULD DROP THROUGH EASTERN VIRGINIA ON SUNDAY.

WE WILL CARRY THE MENTION OF AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE VICINITY OF THE FRONT. THE MODEL GUIDANCE IS
NOT IN GOOD AGREEMENT REGARDING THE TIMING AND THE EXTENT OF ANY
PRECIPITATION. AS THE FRONT SINKS FARTHER TO OUR SOUTH ON MONDAY AND
TUESDAY, IT APPEARS AS THOUGH THE CHANCE FOR ANY RAIN WILL FALL
BELOW 15 PERCENT.

THE FRONTAL PASSAGE MAY BRING SOME RELIEF TO BERKS COUNTY, THE LEIGH
VALLEY, THE POCONOS, AND NORTHERN AND CENTRAL NEW JERSEY FOR
SATURDAY. HOWEVER, FOR THE PHILADELPHIA METROPOLITAN AREA AND POINTS
SOUTH, THE EXCESSIVE HEAT AND HUMIDITY MAY LINGER INTO SATURDAY. ON
SUNDAY, THE FRONT SHOULD BE FAR ENOUGH TO OUR SOUTH TO ALLOW LESS
HUMID AIR TO BUILD DOWN INTO OUR ENTIRE REGION. HOWEVER,
TEMPERATURES WILL REMAIN QUITE WARM. THE SAME IS TRUE FOR MONDAY AND
TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS AND EXCELLENT FLYING WEATHER ARE EXPECTED FOR THE NEXT FEW
DAYS AS HIGH PRESSURE BUILDS IN BEHIND THE PASSAGE OF A COLD FRONT.
MUCH DRIER AIR HAS BEGUN TO FILTER INTO THE REGION ON W TO NW FLOW.

EXPECT LITTLE IN THE WAY OF CLOUD COVER WITH HIGH PRESSURE BEING THE
DOMINANT WEATHER FEATURE.  A SW TO W WIND WILL BECOME MORE NWLY
TONIGHT AND WEDNESDAY, AND SPEEDS WILL GENY BE AROUND 10 KT, WITH
SOME LCLY HIGHER GUSTS PSBL.

THERE ARE SOME TSRA N AND W OF THE TAF SITES, BUT CAN NOT RULE OUT A
STRAY SHOWER OR TSRA FOR KABE OR KRDG, BUT CONFIDENCE IS LOW, SO
WILL JUST CARRY THE MENTION OF CB AT THOSE TWO LOCATIONS THIS AFTN.
TOMORROW LOOKS DRY EVERYWHERE.  THERE COULD ALSO BE SOME LIGHT FOG
IN THE NORMALLY SHELTERED LOCATIONS OVERNIGHT, BUT THIS IS NOT
EXPECTED TO BE WIDESPREAD OR LAST MUCH LATER THAN 9 OR 10 AM.

OUTLOOK...
HIGH PRESSURE WILL DOMINATE OUR WEATHER AT LEAST THROUGH THURSDAY
WITH VFR FLYING CONDITIONS EXPECTED. A WARM FRONT MAY APPROACH
SLOWLY FROM THE SOUTH THURSDAY NIGHT INTO FRIDAY...WITH A COLD FRONT
POSSIBLY MOVING IN SLOWLY FROM THE WEST FRIDAY NIGHT AND SATURDAY.
THESE FEATURES MAY CAUSE LOWER CONDITIONS AT TIMES LATE THIS COMING WEEK
AND INTO THE WEEKEND AS LOW LEVEL MOISTURE INCREASES, BRINGING A
RENEWED THREAT FOR FOG AND LOW CLOUDS AND, OF COURSE, DIURNAL
CONVECTION.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
THROUGH MOST IF NOT ALL OF THIS WEEK.

HIGH PRESSURE WILL BUILD OVER THE COASTAL WATERS TONIGHT AND REMAIN
OVER THE REGION THROUGH AT LEAST THURSDAY.  THIS SHOULD KEEP CONDS
RELATIVELY BENIGN OVER THE WATERS FOR MOST OF THE WEEK.  HOWEVER, IN
THERE COULD BE SOME WIND GUSTS TO AROUND 20 KTS DURG THE AFTN AND
EVENING HOURS THRU WEDNESDAY UNTIL THE PRESSURE GRADIENT BETWEEN THE
AFOREMENTIONED HIGH PRESSURE AND A DEPARTING COLD FRONT RELAXES.
A WARM FRONT MAY APPROACH BY FRIDAY...WITH A COLD FRONT POSSIBLY
AFFECTING THE MARINE AREA INTO THE FIRST HALF OF THE WEEKEND.
SCATTERED SHOWERS AND THUNDERSTORMS LOOK POSSIBLE FOR LATE THIS WEEK
AND INTO THE WEEKEND.

WITH HIGH PRESSURE IN PLACE, A LOW RISK OF RIP CURRENTS IS FORECAST
FOR THE NEXT SEVERAL DAYS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...IOVINO
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Jul 26, 2:26 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT TUE JUL 26 2011

NJZ001-007-008-PAZ054-055-061-062-272100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
326 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORMS THIS EVENING COULD PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN EXCESSIVE HEAT EVENT IS POSSIBLE ON FRIDAY WITH A LESSER CHANCE
FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012>015-PAZ060-068-069-272100-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-BERKS-MONTGOMERY-BUCKS-
326 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORMS THIS EVENING COULD PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN EXCESSIVE HEAT EVENT IS POSSIBLE IN THE FRIDAY TO SATURDAY TIME
FRAME. IT SHOULD NOT REACH THE LEVELS OF THE PREVIOUS EXCESSIVE HEAT
EVENT. NEVERTHELESS HEAT ADVISORIES AND OR EXCESSIVE HEAT
WARNINGS MAY BECOME NECESSARY, ESPECIALLY ALONG THE URBAN I95
CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ067-070-071-272100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA-
326 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN EXCESSIVE HEAT EVENT IS POSSIBLE IN THE FRIDAY TO SATURDAY TIME
FRAME. IT SHOULD NOT REACH THE LEVELS OF THE PREVIOUS EXCESSIVE HEAT
EVENT. NEVERTHELESS HEAT ADVISORIES AND OR EXCESSIVE HEAT
WARNINGS MAY BECOME NECESSARY, ESPECIALLY ALONG THE URBAN I95
CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-272100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
326 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 3:44 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 PM EDT TUE JUL 26 2011

PAZ054-055-262145-
CARBON PA-MONROE PA-
444 PM EDT TUE JUL 26 2011

...A STRONG TO POTENTIALLY SEVERE THUNDERSTORM APPROACHING CARBON
AND MONROE COUNTIES FROM THE NORTHWEST...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG TO POTENTIALLY SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF
SCRANTON...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR
BLAKESLEE...LAKE HARMONY AROUND 515 PM...GOULDSBORO STATE PARK
AROUND 520 PM...TOBYHANNA...POCONO PINES...POCONO
RACEWAY...MECKESVILLE AROUND 525 PM...LONG POND...JONAS AROUND 530
PM AND MOUNT POCONO AROUND 535 PM.

WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF NICKELS ARE POSSIBLE
WITH THIS STORM. REMAIN ALERT IN THE EVENT A WARNING IS ISSUED.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4123 7513 4116 7516 4114 7508 4084 7539
      4114 7571 4113 7564 4121 7557 4123 7554
      4123 7552 4125 7550 4125 7531 4126 7522

FORECASTER: GORSE

The radar

The Binghamton radar (KBGM), 122 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
July 26, 4:20 PM EST to 4:50 PM EST
Where
Monroe County, Tobyhanna to 0.8 mi NE of Marshalls Creek
Measured
56 kt (64 mph) estimated gust
Reported by
Newspaper
Coordinates
41.180, -75.430

A severe thunderstorm knocked down numerous trees in Monroe County from Coolbaugh Township southeast through Smithfield Township. Wind damage began in the Tobyhanna area of Coolbaugh Township as trees were knocked down. Numerous trees were knocked down in the Swiftwater area of Pocono Township. A downed tree blocked Echo Lake Road. Trees were knocked down across Pennsylvania State Route 314. In Stroud Township, trees were knocked down on Pennsylvania State Route 447 just north of Echo Lake Road. In Smithfield Township, multiple trees were knocked down on Brushy Mountain Road near Barren Road. Trees also blocked Kings Pond Road. The wind damage extended as far southeast at the Marshalls Creek area of Smithfield Township. About 3,200 electrical customers lost power, mainly in Paradise Valley (Paradise Township) and Analomink (Stroud Township).

Hail, Monroe

When
July 26, 4:20 PM EST
Where
Monroe County, Tobyhanna
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.180, -75.430

Penny size hail fell in Tobyhanna.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336608, 336615.